Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Is it safe to use contraceptive pills, dose?

Hi Doctor, I want to know about contraceptive pills . It is save to use? Iam 27 yrs of age and recently married due to career obligations i am planning for a baby next year. Kindly suggest me the safest pill for 1 year that have minimal or no side effects. Also advice the how i have to use them , how many times a day? Thanks Deepika
Asked On : Sun, 15 Apr 2012
Answers:  1 Views:  51
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
Hi Deepika,
Birth control pills are very effective in preventing pregnancy if used properly.

However they do have some side effects and cannot be used by women with certain conditions like liver and heart problems, breast cancer etc. In addition minor side effects are nausea, vomiting and weight gain. These tend to disappear after repeated use as one gets adjusted to the pills.

However they provide protection against ovarian cancer even after the pills are stopped and are excellent in providing contraception if used correctly.

So you will need to see your gynecologist, get and examination and blood pressure evaluated and then get pills prescribed. The newer ones like loestrin and femilon are all low dose and have lesser side effects.

The pill must be started from day 1 of periods and taken every day at same time preferably at night after dinner. For a 21 day pack, pills are taken for 21 days and then 7 days, no pills, when the periods come. For 28 days pack, pills taken every day and last 7 pills are dummy pills when the period comes while on these pills. If one pill is missed take it as soon as remembered and take the next pill in its usual time [may mean 2 pills in a day]. If more than one pill is missed, another method of contraception must be used for next seven days. More than 3 pills missed, they will not be effective and use other method until new pack started. Irregular pill intake will cause irregular periods.

Hope this was helpful.
Feel free to ask any more queries.
Thanks for using HCM.
Dr Nilajkumar Bagde
Consultant Obs Gynec
Answered: Tue, 1 Apr 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor